Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this special weather statement at Sep 1, 2021, 7:19 PM MDT for Logan County, Colorado. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2021, 7:19 PM MDT (01:19 UTC)
- Expired
- Sep 1, 2021, 8:00 PM MDT
- In force
- 41 min
- Issued by
- NWS Denver/Boulder, CO
- Hail
- 0.25 in
- Wind
- 55
County Logan County, CO
The radar
The Goodland radar (KGLD), 172 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.3 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 70 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 2793 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
793
WWUS85 KBOU 020119
SPSBOU
Special Weather Statement
National Weather Service Denver CO
719 PM MDT Wed Sep 1 2021
COZ048-050-051-020200-
Phillips County CO-Sedgwick County CO-Logan County CO-
719 PM MDT Wed Sep 1 2021
...A strong thunderstorm will impact portions of Logan, western
Phillips and western Sedgwick Counties through 800 PM MDT...
At 719 PM MDT, Doppler radar was tracking a strong thunderstorm near
St Petersburg, or 16 miles east of Sterling, moving north at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sterling, Haxtun, Fleming, Iliff, Peetz, Sedgwick, Crook, St
Petersburg, Proctor, Padroni, Marks Butte, Highland Center, Twin
Buttes, Fairfield and Atwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4045 10251 4045 10329 4100 10321 4100 10241
TIME...MOT...LOC 0119Z 198DEG 36KT 4057 10289
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
$$
ENTREKINWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at Sep 1, 6:12 PM MDT, 1 hour 7 minutes earlier.
Area forecast discussion, Sep 1, 6:12 PM MDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 612 PM MDT Wed Sep 1 2021 .SHORT TERM...(This evening through Thursday) Issued at 327 PM MDT Wed Sep 1 2021 The large batch of rain is beginning to move into the western and southwestern CWA currently. The rainfall is mainly light. There is a significant boundary, now stretched from west central Douglas County right across our radar to the southeastern corner of Weld County. Models show a weak upper trough push across the CWA tonight into Thursday morning. The upper ridge builds back in by day's end. The flow aloft will be west-southwesterly from 40 to 60 knots at jet level overnight and Thursday. The synoptic scale energy is benign for the CWA tonight and Thursday. The low level winds have a downsloping component to them a good part of tonight, with mainly upslope on Thursday. Moisture is pretty decent overnight. then just fair on Thursday. Precipitable water amounts range from 0.90 inch west to 1.50 inches east much of the first period. By Thursday, the range is 0.50 inch west to 1.20 inch east. Models have widespread measurable rainfall over the CWA this evening, with some over the eastern and eastern thirds overnight. Overall, concerning rainfall, just the burn areas represent any concerning as far as water issues go. For temperatures, Thursday's highs are 3-56 C cooler than today's highs. .LONG TERM...(Thursday night through Wednesday) Issued at 254 PM MDT Wed Sep 1 2021 There's some lingering moisture Thursday night, though forcing for precipitation is weak. We should see the diurnal mountain convection drifting east and gradually fading. On Friday there's a weak shortwave approaching. This will bring an increase in moisture again, but there's a little warming aloft as well, which seriously limits the CAPE. Convection may be limited to a brief bout of showers with the forcing in the late afternoon or evening. Our statistical guidance is showing higher PoPs, but this day could turn out to have much less activity than advertised. Given the higher moisture content, there could still be a small burn area flood risk, but with the limiting factors the risk looks fairly small. An upper ridge will build over the Great Basin this weekend with the center possibly shifting east to the central Rockies by early next week. This will bring drier and warmer weather again. The combination of a couple weak shortwaves moving over the ridge bringing little puffs of less hot air, and longer nights, will likely keep us from realizing the heat we would otherwise have with that strong of a high over us. Nevertheless it will likely be near or above 90 degrees most of these days. There is potential for a cooler day if one of the little fronts winds up being a bit stronger, but we could also have a day or two of near record temperatures in the mid 90s if the warmest air gets right over us without the effect of one of those shortwaves for a few days. Hard to pin down any details since the model performance on the ridge details that far in advance are doubtful. Convection should be at a minimum after Saturday, though an isolated mountain storm can't be ruled out somewhere in there. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 542 PM MDT Wed Sep 1 2021 VFR conditions will continue through the TAF period for all TAF sites across the region. The previous stationary boundary has pushed east therefore winds will most likely continue from the northwest through Thursday morning. ILS conditions are favorable for KDEN through Thursday morning due to incoming moisture. Typical drainage winds are unlikely due to ongoing showers through the evening. Thursday afternoon isolated thunderstorms are possible but lacking favorable conditions so rain showers were include in this TAF issuance. Forecast confidence increases Friday for wildfire smoke impacting slantwise visibility levels. && .HYDROLOGY... Issued at 254 PM MDT Wed Sep 1 2021 There will be a threat of flash flooding over the burn areas this evening and overnight. The threat is not very significant as the rainfall will mostly be light, with a few moderate areas embedded. There will be a low threat of burn scar flooding in the late afternoon and early evening hours on Thursday and Friday as scattered thunderstorms are expected. From Saturday into early next week there will be less moisture with little or no thunderstorm activity. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...RJK LONG TERM...Gimmestad AVIATION...AD HYDROLOGY...Gimmestad
Hazardous weather outlook, Sep 1, 11:16 AM MDT, 8 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1116 AM MDT Wed Sep 1 2021 COZ030>051-021730- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1116 AM MDT Wed Sep 1 2021 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...This Afternoon and Tonight Scattered to likely showers and a few thunderstorms are expected in the mountains and foothills this afternoon and evening. There could be a threat of flash flooding, mainly over the burn areas. Scattered showers and a few thunderstorms are expected over the plains from late afternoon through the evening and into the overnight hours further east. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Afternoon and evening thunderstorms are expected over the mountains Thursday and Friday, with a chance of late day storms on the plains. Locally heavy rainfall is possible from a few of the storms over the mountains, with a limited threat of flash flooding in the burn areas. There is a marginal risk of severe thunderstorms over the northeast plains Friday afternoon and evening. One or two storms could produce quarter size hail and wind gusts to 60 mph. This weekend into early next week, drier air will return with less thunderstorm activity expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. RJK/Gimmestad
In the hours before
Special weather statement, Sep 1, 6:25 PM MDT, 54 minutes before
Special Weather Statement
National Weather Service Denver CO
625 PM MDT Wed Sep 1 2021
COZ048-049-020115-
Washington County CO-Logan County CO-
625 PM MDT Wed Sep 1 2021
...A strong thunderstorm will impact portions of northeastern
Washington and southeastern Logan Counties through 715 PM MDT...
At 624 PM MDT, Doppler radar was tracking a strong thunderstorm near
Burdett, or 16 miles northeast of Akron, moving north at 40 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sterling, Akron, Otis, Fleming, St Petersburg, Burdett, Platner and
Lone Star.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4072 10270 4015 10285 4016 10328 4076 10320
TIME...MOT...LOC 0024Z 191DEG 33KT 4035 10303
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
ENTREKINSpecial weather statement, Sep 1, 7:19 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Denver CO
719 PM MDT Wed Sep 1 2021
COZ048-050-051-020200-
Phillips County CO-Sedgwick County CO-Logan County CO-
719 PM MDT Wed Sep 1 2021
...A strong thunderstorm will impact portions of Logan, western
Phillips and western Sedgwick Counties through 800 PM MDT...
At 719 PM MDT, Doppler radar was tracking a strong thunderstorm near
St Petersburg, or 16 miles east of Sterling, moving north at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sterling, Haxtun, Fleming, Iliff, Peetz, Sedgwick, Crook, St
Petersburg, Proctor, Padroni, Marks Butte, Highland Center, Twin
Buttes, Fairfield and Atwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4045 10251 4045 10329 4100 10321 4100 10241
TIME...MOT...LOC 0119Z 198DEG 36KT 4057 10289
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
ENTREKINThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 6:25 PM MDT | Special Weather Statement | BOU | Logan | 50 min |
| Sep 1, 7:58 PM MDT | Special Weather Statement | BOU | Logan, Sedgwick | 47 min |
| Sep 2, 5:04 PM MDT | Areal Flood Advisory | BOU | Grand | 63 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.